Are there side effects of taking macrodantin (nitrofurantoin)?

Macrodantin (nitrofurantoin) Ususally not but when used for long-term chronic suppression of urinary track infections, cases of "macrodantin lung" an allergic reaction with pneumonia can occur.

Related Questions

Are there side effects of macrodantin (nitrofurantoin)?

Numerous. Chemical relative of Dilantin (with enuf side-effects to fill a textbook), has many of the same problems. Minor symptoms include GI upset (nausea, vomiting, diarrhea, anorexia). Allergic effects can be quite severe. Of major concern is propensity for interstitial pneumonitis (generally with chronic use), hepatitis, ekg changes, headache, dizziness and neuropathies, hemolytic anemia and others. Read more...

What are the side effects of nitrofurantoin macro-100mg?

Many. Nitrofurantoin is a urinary antiseptic that does not achieve adequate tissue levels to treat an invasive infection. It has many severe potential toxicities including nausia and vomitting that occur in 17-39% of people taking it, severe lung reactions, hepatitis, hemolytic anemia and peripheral neuropathy. Because of the above i rarely prescribe this drug. Read more...

Side effects of nitrofurantoin taken for uti?

Many. This antiseptic has close chemical similarity to diphenylhydantoin (dilantin), a drug with enough side effects to fill an entire textbook. Taken for brief periods this can be a highly effective agent against simple urinary tract infection, but would advise against long-term usage in most circumstances. Read more...

Dr put me on Nitrofurantoin for a UTI. After reading online the side effects are scaring me. I've taken 3 so far and only urine is effected. Should I not take this drug?

It is safe and. effective. Your doctor would not have prescribed it for you if he/she did not think it would be safe and appropriate. All medications have serious potential side effects. If you have taken three without a problem it is likely you will be fine. Follow your health care providers instructions exactly. Read more...
Take as directed. Side effects are uncommon with nitrofurantoin and even more rarely are serious. Not treating a UTI puts you at much higher risk of serious complcations than the chance of serious drug side effects. Take it as directed. For sure discuss with your doctor if you still think you might want to stop taking it. Read more...
Nitrofuratoin. Is relatively a safe medication. Most of the side effects listed are not very common in clinical practice. However if taking the medication you develop any adverse reaction call the prescriber immediately. Read more...

I was diagnosed with a uti. .. no symptoms. I was prescribed nitrofurantoin and bactrim (sulfamethoxazole and trimethoprim). Both bad side effects. Can I do something without taking meds?

Call your doctor. The most common side effect of these drugs is allergic skin rash, especially with Bactrim; I would be suspicious that any other symptoms are not actual drug side effects. But even 2-3 days treatment sometimes is enough for UTI. If you need additional Rx and truly cannot tolerate either of these drugs, several other antibiotics would work. Contact your doctor and follow his or her advice about it. Read more...